So I took Plan B (or the off brand version) 2 1/2 weeks ago after an incident with my birth control pills. I took it 2 days before my period was actually supposed to come, but since I’m on the pill and intentionally tried to not get my period, I continued to take my new pack of birth control pills. The same day I took the pill, I experienced very light spotting and cramping but it went away in a day. I have not bled at all. The only other symptom I’ve had is sore and swollen breasts. Now, I’ve had brown discharge for about 4 days now. I’m expected to get my period in 4 days. I’m not sure if this is normal??? It’s not even enough to wear a pad. I thought that maybe it’s a sign my period was coming, but now day 4 of having brown discharge I’m not sure anymore.
Your symptoms are due to the huge dose of artificial hormone in Plan B, combined with the artificial hormone in your regular birth control. You may get any hormonal symptoms that you'd get with a period or pregnancy, for example. Due to the combination of the two drugs, it's possible you'll get symptons for longer than had you just used Plan B. I've known women in your situation not get regular periods for months. Your bleeding may be irregular for some time.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Feb 2015 • 1 answer
Updated 25 Apr 2015 • 1 answer
Updated 26 Jan 2016 • 1 answer
Updated 18 Feb 2016 • 2 answers
Updated 30 Aug 2017 • 1 answer